MAUDE Adverse Event Report: MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Catalog Number 3548115
Medical Device Problem Codes Inflation Problem (1310); Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.The device history record (dhr) was reviewed, and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.(b)(4).
 
Event or Problem Description
It was reported that a (b)(6) female patient underwent an unknown procedure with a mentor cpx 4 breast tissue expander 650cc prosthesis that could not be inflated intraoperatively.After implantation of expander, the surgeon filled it with saline, however the expander would not inflate.Surgeon used another mentor cpx 4 breast tissue expander 650cc to complete the implantation.There was no patient consequences.There was no adverse event.
 
Additional Manufacturer Narrative
On (b)(6) 2018, it was reported to mentor that the device evaluation and investigation have been completed.Upon receipt by mentor, the device returned without fluid.No foreign material was observed within the device.Red material was observed on the shell surface.Upon initial inspection the device appears intact.Because the authorization for return and examination of medical device form was not signed and/or returned to mentor, mentor product analysis lab was precluded from further evaluating the device.No other anomalies were discovered.The complaint was not confirmed.At this point it is not possible to determine the root cause of the red material found on the device.There is no evidence that the issue is related with manufacturing.Because mentor product analysis lab was unable to confirm any unusual failure mode, no corrective action will be taken at this time.According to the information received, it was reported a deflation and difficulty with expansion fluid removal on a saline breast implant during surgery.Upon initial inspection the device appears intact.Because the authorization for return and examination of medical device form was not signed and/or returned to mentor, mentor product analysis lab was precluded from further evaluating the device.No other anomalies were discovered.There is no evidence that the issue is related with manufacturing.Complaint was not confirmed.Breast implants are not considered lifetime devices and deflation is a known complication associated with these devices and is referenced in our product insert data sheet; however, deflation trends for mentor saline-filled devices will continue to be monitored by quality assurance.(b)(4).

Brand Name
MENTOR CPX 4 BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key7843367
Report Number1645337-2018-05307
Device Sequence Number19193893
Product Code LCJ
UDI-Device Identifier00081317006503
UDI-Public00081317006503
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Catalogue Number3548115
Device Lot Number6937611
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2018
Initial Date Received by Manufacturer 08/05/2018
Supplement Date Received by Manufacturer11/02/2018
Initial Report FDA Received Date09/04/2018
Supplement Report FDA Received Date11/05/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age57 YR